MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X47,5 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA 5X47,5 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-5047S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Limb Fracture (4518); Implant Pain (4561)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.Device inspection revealed the following: the received screw was found to be broken from the mid-shaft region.Although lines of rest are not remarkably visible, but they are present on the breakage surface very slightly.Along with that, the smooth topography indicates towards a fatigue fracture due to high cyclic loading.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, it can be said that the root cause of the breakage is both user and patient related.The screw broke in a fatigue manner which is a sign of high cyclic loading.This loading can be a result of early nail breakage (as in this case) as well as due to high compressive loading (a likelihood of a non-union is also there), which is attributed to a patient related issue.But due to unavailability of critical patient¿s record at the time of evaluation and the fact that there was an intra-op damage of nail, the root cause is determined to be user related, predominantly.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
The customer reports the following: material breakage without external influence.The patient is announced to us by the (b)(6) with another periprosthetic femur fracture on the left side.The patient had fallen on the stairs while cleaning at home on (b)(6) 2020 and suffered a subtrochanteric femur fracture on the left side.She was treated as described above on (b)(6) 2020 at the (b)(6).The intra- and postoperative course was unremarkable.The patient underwent a rehabilitation measure, which also did not show any abnormalities.During the last weeks, increasing complaints on the left side with groin pain developed.For a few days now, the symptoms have been increasing significantly.The patient did not fall again.She has already had problems walking for several weeks, and stress-related pain.In further diagnostics, the peri-implant fracture with of the implanted gamma nail on the left side is shown and the patient is transferred to our clinic.Removal of material and reosteosynthesis using pfn 340/12 in domo.

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA 5X47,5 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10690772
Report Number0009610622-2020-00566
Device Sequence Number14269583
Product Code HSB
UDI-Device Identifier04546540382351
UDI-Public04546540382351
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2020
Device Model Number1896-5047S
Device Catalogue Number18965047S
Device Lot NumberK0D9934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2020
Initial Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR